Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 155, NWS Kansas City, MO

October 30, 2013Andrew County, Buchanan County, Holt County, Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Oct 30, 2013, 10:18 AM CDT for Andrew County, Buchanan County, Holt County, Missouri; Atchison County, Doniphan County, Kansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 30, 2013, 10:18 AM CDT (15:18 UTC)
Expired
Oct 30, 2013, 11:00 AM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Holt County, MO

The radar

The Topeka radar (KTWX), 121 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 30, 10:20 AM CDTTSTM WND GST 605 Ne Muscotah, KS
Oct 30, 10:50 AM CDTHAIL 1Troy, KSHAIL INCREASED FROM NICKEL TO QUARTER SIZE BETWEEN 1050 AND 1055 AM.
Oct 30, 11:05 AM CDTTSTM WND GST 512 Wnw Elwood, MOST JOSEPH ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 3.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS53 KEAX 301518
SVREAX
KSC005-043-MOC003-021-087-301600-
/O.NEW.KEAX.SV.W.0155.131030T1518Z-131030T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 AM CDT WED OCT 30 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  DONIPHAN COUNTY IN NORTHEAST KANSAS...
  SOUTHWESTERN ANDREW COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN HOLT COUNTY IN NORTHWEST MISSOURI...

* UNTIL 1100 AM CDT

* AT 1015 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HIAWATHA TO WILLIS TO EVEREST TO MUSCOTAH...AND
  MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HIGHLAND...TROY...ATCHISON...WATHENA...ELWOOD...ST. JOSEPH...
  EFFINGHAM...DENTON...WHITE CLOUD...LANCASTER...FOREST CITY...
  OREGON...AMAZONIA...LEONA...HURON...SEVERANCE...FANNING...
  BENDENA...IOWA POINT AND DONIPHAN.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 43 AND 76.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3966 9556 3966 9534 3998 9535 4000 9533
      4008 9508 3996 9487 3969 9478 3956 9511
      3949 9557
TIME...MOT...LOC 1519Z 248DEG 39KT 3981 9548 3975 9542
          3970 9542 3961 9543 3952 9553

HAIL...1.00IN
WIND...60MPH

$$

DUX
4 follow-up statements
429 
WWUS53 KEAX 301525
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 AM CDT WED OCT 30 2013

KSC005-043-MOC003-021-087-301600-
/O.CON.KEAX.SV.W.0155.000000T0000Z-131030T1600Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-HOLT MO-ANDREW MO-
1025 AM CDT WED OCT 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDREW...SOUTHEASTERN HOLT...NORTHWESTERN BUCHANAN...DONIPHAN AND
NORTHERN ATCHISON COUNTIES UNTIL 1100 AM CDT...

AT 1022 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROBINSON TO DENTON TO 5 MILES EAST OF EVEREST TO
LANCASTER TO EFFINGHAM...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1020 AM...TRAINED WEATHER SPOTTERS 
         REPORTED A 60 MPH WIND GUST 5 MILES NORTHEAST OF MUSCOTAH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HIGHLAND...ATCHISON...TROY...WATHENA...ELWOOD...ST. JOSEPH...
DENTON...LANCASTER...WHITE CLOUD...FOREST CITY...OREGON...AMAZONIA...
SEVERANCE...BENDENA...IOWA POINT...FANNING...DONIPHAN AND ST. JOSEPH
AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 42 AND 76.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3966 9556 3966 9534 3998 9535 4000 9533
      4008 9508 3996 9487 3969 9478 3956 9511
      3949 9557
TIME...MOT...LOC 1525Z 250DEG 39KT 3984 9534 3978 9530
          3972 9529 3966 9529 3960 9529 3955 9532

HAIL...1.00IN
WIND...60MPH

$$

DUX
253 
WWUS53 KEAX 301533
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1033 AM CDT WED OCT 30 2013

KSC005-043-MOC003-021-087-301600-
/O.CON.KEAX.SV.W.0155.000000T0000Z-131030T1600Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-HOLT MO-ANDREW MO-
1033 AM CDT WED OCT 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDREW...SOUTHEASTERN HOLT...NORTHWESTERN BUCHANAN...DONIPHAN AND
NORTHERN ATCHISON COUNTIES UNTIL 1100 AM CDT...


AT 1030 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHLAND TO DENTON TO 5 MILES NORTHEAST OF LANCASTER
TO LANCASTER...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1020 AM...TRAINED WEATHER 
SPOTTERS REPORTED A 60 MPH WIND GUST 5 MILES NORTHEAST OF MUSCOTAH.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TROY...ATCHISON...WATHENA...ELWOOD...ST. JOSEPH...FOREST CITY...
OREGON...AMAZONIA...FANNING...DONIPHAN AND ST. JOSEPH AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 42 AND 76.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3951 9546 3965 9539 3966 9534 3998 9535
      4000 9533 4008 9508 3996 9487 3969 9478
      3956 9511
TIME...MOT...LOC 1534Z 250DEG 39KT 3987 9522 3981 9518
          3975 9517 3969 9517 3963 9517 3958 9525

HAIL...1.00IN
WIND...60MPH

$$

DUX
009 
WWUS53 KEAX 301545
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1045 AM CDT WED OCT 30 2013

KSC005-043-MOC003-021-087-301600-
/O.CON.KEAX.SV.W.0155.000000T0000Z-131030T1600Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-HOLT MO-ANDREW MO-
1045 AM CDT WED OCT 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDREW...SOUTHEASTERN HOLT...NORTHWESTERN BUCHANAN...DONIPHAN AND
NORTHEASTERN ATCHISON COUNTIES UNTIL 1100 AM CDT...


AT 1043 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHLAND TO TROY TO 6 MILES SOUTH OF TROY TO 6 MILES
NORTH OF ATCHISON TO LANCASTER...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.  AT 1020 AM...TRAINED WEATHER 
SPOTTERS REPORTED A 60 MPH WIND GUST 5 MILES NORTHEAST OF MUSCOTAH.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ATCHISON...WATHENA...ELWOOD...ST. JOSEPH...AMAZONIA...DONIPHAN AND
ST. JOSEPH AIRPORT.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 42 AND 70.
  I-229 BETWEEN MILE MARKERS 0 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3954 9533 3972 9525 3980 9522 3992 9527
      4003 9499 3996 9487 3969 9478 3956 9511
TIME...MOT...LOC 1545Z 254DEG 38KT 3993 9522 3982 9510
          3976 9508 3970 9508 3965 9511 3957 9521

HAIL...0.88IN
WIND...60MPH

$$

DUX
390 
WWUS53 KEAX 301558
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 AM CDT WED OCT 30 2013

KSC005-043-MOC003-021-087-301608-
/O.EXP.KEAX.SV.W.0155.000000T0000Z-131030T1600Z/
ATCHISON KS-DONIPHAN KS-BUCHANAN MO-HOLT MO-ANDREW MO-
1058 AM CDT WED OCT 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ANDREW...
SOUTHEASTERN HOLT...NORTHWESTERN BUCHANAN...DONIPHAN AND NORTHEASTERN
ATCHISON COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5PM CDT.

LAT...LON 3954 9533 3972 9525 3980 9522 3992 9527
      4003 9499 3996 9487 3969 9478 3956 9511
TIME...MOT...LOC 1558Z 254DEG 38KT 3997 9505 3986 9493
          3980 9491 3974 9491 3969 9494 3961 9504

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:27 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 30, 6:27 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 AM CDT Wed Oct 30 2013

.SHORT TERM...(Today through Thursday)
Issued at 241 AM CDT WED OCT 30 2013

Several forecast challenges exist over the next 30 hours, primarily
ongoing dense fog, precipitation amounts and timing, and the
potential for severe weather.

As of this morning, a surface warm front was slowly moving
northward, currently situated just north of I-70. To the north of
this boundary, areas of dense fog continue to persist with
visibilities a half mile or less and very low ceilings. To the south,
conditions steadily improve with southward extent with a seasonably
warm and humid airmass advecting into the area. The pattern and
short-term model guidance supports areas of dense fog along and north
of the boundary through 14Z. Will continue to carry dense fog
advisory and remove counties from south to north as conditions
improve largely tied to the warm frontal position.

Attention turns to large upper trough beginning to emerge into the
Plains states. At the surface, a cold front currently located from
Omaha to Wichita will remain nearly stationary throughout the day in
response to pressure falls to the west. The forecast area will find
itself within the warm sector, with dewpoints steadily increasing
into the lower to middle 60s. As the nose of a 100kt upper jet
approaches the region, widespread convection is expected to develop
along the boundary and warm sector as strong large scale ascent
occurs. Convective-resolving models support synoptic scenario with
convection initially developing over eastern Kansas by mid morning
and spreading northeastward/additional development over the forecast
area. Extensive cloud cover should preclude strong boundary layer
destabilization. However, model guidance has been progressively
higher with regards to elevated instability in advance of said
mid-morning convection. Current RAP MUCAPE analysis has 500-1000
J/kg over much of the CWA. Expect similar or slightly higher MUCAPE
values to proceed initial convection. With 1-6km bulk shear values of
50kts expected, ample support for organized storms will exist. The
biggest question is whether sufficient instability will remain
available for initial activity. The highest probability for robust
convection will be across the west/southwest quarter of the CWA,
generally KC Metro and south/west, where an initial round of strong
to severe weather may be possible between 8am to 1pm. The primary
threat would be hail to quarter-size and possibility any wind gust
that can reach the surface through the near-surface stable layer.

As the upper trough begins to move further into the Plains this
afternoon and evening, the surface cold front will begin to shift
eastward into far northwestern Missouri during the late afternoon
hours. Additional showers and thunderstorms are expected as this
occurs with large scale ascent still in place and surface forcing
increases. While wind shear will be supportive of organized
convection, degree of instability is much more in question. At this
time, do not expect much severe weather unless better atmospheric
recovery can take place following earlier anticipated convection.
The highest probability for a few stronger storms should be tied to
near the boundary over the far western CWA, with a decreasing
probability with eastward extent. Regardless, widespread showers and
thunderstorms are expected over much of the area from the evening
into Thursday morning. Will continue post-frontal precipitation
chances into Thursday afternoon as the base of the trough passes
through the forecast area, prior to upper downglide. With modest
lapse rates, could still see some embedded thunder in this activity
as well.

As for additional precipitation totals now through Thursday
afternoon, another 1-2 inches of rainfall will be possible. As
mentioned above, a very moist airmass remains in place for this time
of year. Precipitable water values between 1.25-1.5 inches is
roughly two standard deviations above PW climatology, suggesting
robust convection will be efficient rainfall producers. With the
relatively quick storm speed and flash flood rainfall guidance, the
overall threat from flash flooding should be low outside of urban
centers. Will monitor river levels and subsequent response as the
event progresses.

.LONG TERM...(Thursday night through Tuesday)
Issued at 241 AM CDT WED OCT 30 2013

Northwest flow aloft will gradually transition to ridging across the
central CONUS this weekend, allowing for near to slightly above
normal temperatures by Sunday and dry, quiet conditions across the
region through early next week. The primary focus in the long range
forecast period will be a deepening trough over the western U.S.
early next week, which could move into the region by Tuesday.
Precipitation with this system should again spread over a fairly
long period of time with a surface boundary stretching up into the
region on Monday, warm-sector precipitation on Monday night into
Tuesday morning, and frontal precipitation possibly stretching into
early Wednesday. Currently, the most likely timeframe for rainfall
will be on Tuesday night, but changes in timing are likely as the
system draws closer.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 627 AM CDT WED OCT 30 2013

IFR stratus and light fog will continue across much of the region
this morning, except in far northern and northeast portions of the
region where dense fog and LIFR ceilings may continue for another
2-3 hours. Scattered showers and thunderstorms this morning will
become widespread this afternoon through tonight, impacting much of
the region especially after 18z. Ceilings are likely to remain IFR
or very low-end MVFR through the remainder of the forecast period,
even as precipitation begins to clear out from northwest to southeast
Thursday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...DENSE FOG ADVISORY until 9 AM CDT this morning FOR KSZ025-102-
     103.

MO...DENSE FOG ADVISORY until 9 AM CDT this morning FOR MOZ001>008-
     011>017-020>025-028>032.

&&

SHORT TERM...Blair
LONG TERM...Laflin
AVIATION...Laflin
Hazardous weather outlook, Oct 30, 4:47 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT WED OCT 30 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
447 AM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WITH VISIBILITIES REDUCED TO ONE-QUARTER MILE WILL
PERSIST THROUGH 9 AM CDT OVER FAR NORTHEAST KANSAS AND NORTHERN
MISSOURI.

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT
ACROSS THE OUTLOOK AREA. THUNDERSTORMS WILL DEVELOP THIS MORNING
ACROSS EASTERN KANSAS INTO WESTERN MISSOURI...SPREADING INTO THE
REMAINDER OF THE AREA THROUGH EARLY AFTERNOON. CONDITIONS MAY SUPPORT
AN ISOLATED SEVERE WEATHER THREAT OVER PORTIONS OF EASTERN KANSAS
INTO WESTERN MISSOURI...WITH THE PRIMARY RISK OF HAIL TO QUARTER-
SIZE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
INTO TONIGHT ALONG AND AHEAD OF A COLD FRONT.

ADDITIONAL RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE THROUGH LATE
TONIGHT OVER THE AREA...WHICH MAY LEAD TO ELEVATED LEVELS ON SOME
AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY MORNING INTO THE
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN KANSAS AND WESTERN
MISSOURI LATER THIS MORNING INTO THE EVENING HOURS.

BLAIR

In the hours before

Local storm report, Oct 30, 8:01 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 AM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             CHILLICOTHE             39.79N 93.55W
10/30/2013  M1.00 INCH       LIVINGSTON         MO   PUBLIC

&&

GAMIS
Local storm report, Oct 30, 8:47 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
847 AM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     HAIL             BROOKFIELD              39.79N 93.08W
10/30/2013  M0.88 INCH       LINN               MO   TRAINED SPOTTER

0842 AM     HAIL             2 N BROOKFIELD          39.81N 93.08W
10/30/2013  E0.75 INCH       LINN               MO   CO-OP OBSERVER

&&

BOOKBINDER
Local storm report, Oct 30, 8:49 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 AM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     TSTM WND GST     LACLEDE                 39.79N 93.17W
10/30/2013  E60.00 MPH       LINN               MO   TRAINED SPOTTER

            LARGE TREE DOWN IN HIS YARD

&&

JL
Local storm report, Oct 30, 8:51 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 AM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     TSTM WND GST     BROOKFIELD              39.79N 93.08W
10/30/2013  E60 MPH          LINN               MO   TRAINED SPOTTER

&&

JL
Local storm report, Oct 30, 9:21 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HAIL             2 E BEVIER              39.75N 92.53W
10/30/2013  E1.00 INCH       MACON              MO   LAW ENFORCEMENT

0919 AM     TSTM WND GST     2 E BEVIER              39.75N 92.53W
10/30/2013  E55.00 MPH       MACON              MO   LAW ENFORCEMENT

&&

JL
Special weather statement, Oct 30, 10:10 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1010 AM CDT WED OCT 30 2013

KSZ025-102-MOZ011-301600-
ATCHISON KS-DONIPHAN KS-HOLT MO-
1010 AM CDT WED OCT 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT...DONIPHAN AND
ATCHISON COUNTIES UNTIL 1100 AM CDT...

AT 1006 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POWHATTAN TO HORTON
TO MUSCOTAH TO HOLTON...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHLAND...TROY...WATHENA...MUSCOTAH...EFFINGHAM...DENTON...
  LANCASTER...WHITE CLOUD...FOREST CITY...OREGON...ARRINGTON...
  HURON...LEONA...SEVERANCE...FARMINGTON...BENDENA...IOWA POINT...
  FANNING AND DONIPHAN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3965 9557 3966 9534 3999 9534 4005 9523
      3995 9499 3993 9500 3990 9500 3990 9495
      3979 9491 3979 9493 3977 9493 3947 9522
      3942 9544 3942 9557
TIME...MOT...LOC 1510Z 241DEG 35KT 3975 9559 3969 9555
          3960 9551 3953 9555 3944 9565

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 6:11 AM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry34 min
Oct 30, 6:19 AM CDTSpecial Weather StatementEAXCaldwell26 min
Oct 30, 6:56 AM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb34 min
Oct 30, 7:31 AM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Livingston44 min
Oct 30, 8:09 AM CDTSevere Thunderstorm WarningEAXLinn, Livingston36 min
Oct 30, 8:42 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon48 min
Oct 30, 9:11 AM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph49 min
Oct 30, 10:56 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb49 min
Oct 30, 11:38 AM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb52 min
Oct 30, 2:25 PM CDTFlash Flood WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 23 more18 hr
Oct 30, 3:31 PM CDTSpecial Weather StatementEAXJackson29 min
Oct 30, 10:10 AM CDTSpecial Weather StatementEAXAtchison, Doniphan50 min
Oct 30, 3:14 PM CDTSpecial Weather StatementEAXJohnson31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.